What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 23, 2:55 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 23, 2:55 AM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
355 AM CDT Fri Jun 23 2017
.SHORT TERM...
258 AM CDT
Today and Tonight...
Primary concern in the near term is with the passage of a cold
front across the forecast area today, and convection trends
especially this morning along and ahead of the front.
Early morning surface analysis depicts low pressure over
southeast WI/southern Lake Michigan, with a cold front trailing
to the west and southwest from southern WI and eastern IA into the
Central Plains. This front is progged to push southeast across
the forecast area this morning, clearing the southeast by early
afternoon. Thunderstorms along/ahead of the front will spread
southeast across the area early this morning, and may present a
locally heavy rain and sub-severe gusty wind threat early. Weak
low-level lapse rates and stronger mid-level winds lagging behind
the convective line for the most part should substantially limit
any severe threat. Winds shift to the north-northwest behind the
front, with a gradual filtering of cooler/drier air into the
region. Partly sunny skies by afternoon should still support
afternoon temps around 80, except near the lake in northwest
Indiana where northwest onshore winds are expected. IL shore may
see north-northwest winds turn north-northeast with a bit of a
lake breeze late. Clearing and cooler tonight as temps fall into
the 50's, and a modest west-northwest breeze.
Ratzer
&&
.LONG TERM...
258 AM CDT
Saturday through Thursday...
Period of cooler weather will be in place across the area this
weekend and into the start of next week. Appears to be a potential
for a few scattered diurnal showers especially Sunday, though
otherwise pleasantly dry with dew points in the in the 40's and
temps in the 70's. Warmth and humidity then gradually increase
again mid-week, along with a scattered thunderstorm threat.
Series of mid-level short wave disturbances are progged to slide
across the Upper Midwest/western Lakes region this weekend, as
building upper ridge along the west coast induces amplification of
downstream trough across eastern North America. Diurnally steep
low level lapse rates are evident in forecast soundings, with a
gradual cooling of mid-level temperatures noted late Saturday with
vort digging across the area. Despite fairly dry low levels with
dew points in the mid-upper 40's, a few isolated-scattered showers
may spread into mainly far northern IL during the late
afternoon/evening hours, especially in GFS depiction of deeper
(but still weak) instability. Similar scenario persists Sunday and
Monday, as additional vort energy digs southeast across the
region. Despite the potential for these isolated-scattered
convective showers, many dry hours are likely, and coverage will
be lower the farther south you go. Highs over the weekend will be
a good 15 degrees or so cooler than the past few days, with 850 mb
temps cooling to +6/7C Saturday and +5/6C Sunday. This would
support high temps only in the low-mid 70's, with some locations
across far northern IL topping out only around 70 especially where
greater stratocu coverage is likely.
Western CONUS upper ridge eventually builds eastward with time as
flow pattern is progged to become more progressive mid-week. This
results in building heights/subsidence and surface high pressure
developing across the region Tuesday. Building mid-level heights
will support warming surface temps, with highs expected to be back
around the 80 degree mark. Surface ridge moves off to the east of
the area Tuesday night, with a return to southerly winds coming
on Wednesday. GFS and ECMWF both depict a short wave advancing
through the more zonal upper pattern across the Upper Midwest
Wednesday into Thursday, with surface low pressure tracking north
of the Lakes. Warmer and more humid air mass will support an
increasing thunderstorm threat by this time, and into the end of
the week as a trailing cold front slowly sags into the region.
Ratzer
&&
.AVIATION...
09Z Update...
Band of SHRA/TSRA is progressing east/southeast across the area
with spotty development out ahead of it. Have adjusted the timing
of arrival in the latest TAFs and included a wind shift to the
north in the Tempo group to address outflow with the arrival of
the band. Winds will likely stay north or northwest after initial
storm arrival and speeds may diminish pretty quickly.
For the 06Z TAFs...
Forecast concerns center around thunderstorms overnight along with
lowering MVFR cigs and then wind direction trends this afternoon.
Surface low pressure over southern Wisconsin is tracking east
tonight with a cool front trailing it to the southwest. Moist low
levels have resulted in lowering MVFR cigs lifting up from the
south and expect cigs to settle in the 1000-1500 ft range
overnight at the terminals. Will need to watch for potential for
some cigs to fall below 1000 ft late tonight. Otherwise bands of
TSRA continue to develop and move eastward from eastern Iowa and
southwest Wisconsin. Timing of arrival of these is a little slower
than previous forecast. Some isolated/scattered development is
possible ahead of this main line and the first half of SHRA
mention and TSRA Tempo groups is meant to cover this where the
latter half of the SHRA/TSRA period covers the bulk of the
activity. May further refine details closer to 07z.
The front will pass this morning and winds will turn northwesterly
and probably even northerly for a time. SHRA/TSRA will end from
the northwest by 12/13z but low cigs will linger but steadily
improve through the morning. Winds will become more west to
northwest through the afternoon. Will need to watch for possible
lake breeze development and passage at ORD/MDW but have kept winds
northwesterly for the afternoon for now.
MDB
&&
.MARINE...
307 AM CDT
Low pressure over far southern James Bay will move east across
northern Quebec today. The trailing cool front will move across
southern sections of Lake Michigan this morning as a secondary
area of low pressure moves from southern Wisconsin into lower
Michigan. Winds will likely fluctuate during the day staying
primarily west or southwest across northern sections and northerly
then northwesterly across the south. It is possible that wind
speeds will be light enough to allow winds across the southern
part of the lake to become onshore for a time this afternoon. A
prevailing west to northwest wind will set up this evening and
trend westerly Saturday. Another low will bring another cool front
down the lake Saturday night as high pressure across the plains
drifts east. This will set up a decent pressure gradient for a
time into Sunday morning. Yet another weak low is expected to
cross the lake early Monday before the high moves across into
Tuesday. Another series of low pressure systems are forecast to
track across the upper lakes starting mid week next week with
strong southerly winds setting up ahead of them.
MDB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 23, 3:13 AM CST, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
413 AM CDT Fri Jun 23 2017
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
240915-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
413 AM CDT Fri Jun 23 2017 /513 AM EDT Fri Jun 23 2017/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...Today and Tonight.
WEATHER HAZARDS EXPECTED:
Significant Thunderstorm Risk.
Limited Flooding Risk.
DISCUSSION:
Thunderstorms will push east-southeast across the outlook area
this morning, in association with a cold front. Localized wind
gusts of 40 to 50 mph will be possible with these storms, in
addition to the potential for localized 1 to 2 inch rainfall
amounts. Thunderstorms should move southeast of the outlook area
by midday.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Sunday and Monday...
Limited Thunderstorm Risk.
Wednesday...
Elevated Thunderstorm Risk.
Thursday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be necessary through tonight.
GENERAL STORM MOTION OF THE DAY:
moving east to southeast at 35 MPH...
&&
LMZ740>745-240915-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
413 AM CDT Fri Jun 23 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...Today and Tonight.
Significant Thunderstorm Risk.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Sunday...
Limited Thunderstorm Risk.
Monday...
Hazardous Conditions for Small Craft are likely.
Wednesday and Thursday...
Limited Thunderstorm Risk.
Hazardous Conditions for Small Craft are likely.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-240915-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
413 AM CDT Fri Jun 23 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...Today and Tonight.
Thunderstorms will affect central and southern Lake Michigan this
morning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a slight chance of thunderstorms Saturday and Sunday...and
again Wednesday night and Thursday.
&&
Ratzer
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago
In the hours before
Special weather statement, Jun 23, 2:24 AM CST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
324 AM CDT FRI JUN 23 2017
ILZ003>006-008-010-011-230900-
Lake IL-Boone IL-De Kalb IL-McHenry IL-Winnebago IL-Ogle IL-Lee IL-
324 AM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAKE...CENTRAL
OGLE...NORTHWESTERN LEE...NORTHWESTERN DE KALB...SOUTHEASTERN
WINNEBAGO...NORTHERN MCHENRY AND BOONE COUNTIES UNTIL 400 AM CDT...
At 323 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Paddock Lake to near Caledonia to 6 miles
southwest of Oregon. Movement was southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Rockford, Belvidere, Woodstock, Loves Park, Machesney Park, Dixon,
Antioch, Fox Lake, Harvard, Wonder Lake, Oregon, Rockford Airport,
Pistakee Highlands, Johnsburg, Spring Grove, Poplar Grove, Byron,
Cherry Valley, Richmond and Capron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4249 8794 4226 8871 4183 8924 4189 8961
4236 8901 4250 8856
TIME...MOT...LOC 0823Z 296DEG 23KT 4260 8806 4234 8893 4195 8941
RATZERSpecial weather statement, Jun 23, 2:50 AM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
350 AM CDT FRI JUN 23 2017
ILZ004>006-008-010>012-019-230915-
Lake IL-Kane IL-Boone IL-De Kalb IL-McHenry IL-Ogle IL-La Salle IL-
Lee IL-
350 AM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAKE...NORTHWESTERN LA SALLE...
SOUTHEASTERN OGLE...EASTERN LEE...DE KALB...NORTHWESTERN KANE...
SOUTHERN MCHENRY AND SOUTHEASTERN BOONE COUNTIES UNTIL 415 AM CDT...
At 349 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Kenosha to near Marengo
to 8 miles west of La Moille. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Waukegan, North Chicago, Gurnee, Mundelein, Algonquin, McHenry,
Woodstock, Zion, Grayslake, Libertyville, Round Lake, Sycamore,
Antioch, Beach Park, Wauconda, Fox Lake, Rochelle, Lake Villa, Island
Lake and Marengo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4249 8780 4231 8782 4216 8838 4145 8917
4158 8917 4159 8951 4228 8872 4250 8800
TIME...MOT...LOC 0849Z 281DEG 31KT 4251 8760 4221 8869 4158 8943
RATZERSpecial weather statement, Jun 23, 3:16 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
416 AM CDT FRI JUN 23 2017
ILZ006-011>014-019-020-230945-
Lake IL-Kane IL-De Kalb IL-Cook IL-DuPage IL-Kendall IL-La Salle IL-
416 AM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KENDALL...SOUTHERN
LAKE...NORTHERN LA SALLE...SOUTHERN DE KALB...KANE...NORTHWESTERN
DUPAGE AND NORTHWESTERN COOK COUNTIES UNTIL 445 AM CDT...
At 415 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles east of North Chicago to near
Hampshire to 7 miles southeast of Mendota. Movement was east at 45
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Aurora, Elgin, Arlington Heights, Evanston, Schaumburg, Palatine,
Skokie, Des Plaines, Mount Prospect, Hoffman Estates, Glenview,
Buffalo Grove, Carol Stream, Carpentersville, Wheeling, Park Ridge,
Northbrook, St. Charles, Mundelein and Oswego.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4219 8779 4211 8773 4207 8768 4197 8807
4146 8858 4146 8860 4144 8860 4123 8880
4140 8917 4142 8917 4163 8897 4163 8894
4166 8894 4209 8851 4216 8827 4215 8820
4218 8820 4228 8783
TIME...MOT...LOC 0915Z 291DEG 37KT 4233 8751 4208 8845 4145 8906
RATZERSpecial weather statement, Jun 23, 3:50 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
450 AM CDT FRI JUN 23 2017
ILZ012>014-019>022-032-231015-
Kane IL-Grundy IL-Cook IL-Livingston IL-DuPage IL-Kendall IL-Will IL-
La Salle IL-
450 AM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR KENDALL...NORTHWESTERN
LIVINGSTON...CENTRAL LA SALLE...NORTHWESTERN WILL...NORTHERN
GRUNDY...SOUTHEASTERN KANE...DUPAGE AND NORTHEASTERN COOK COUNTIES
UNTIL 515 AM CDT...
At 450 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Rogers Park to Carol
Stream to near Newark to near Tonica. Movement was southeast at 35
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Chicago, Aurora, Joliet, Naperville, Cicero, Evanston, Bolingbrook,
Skokie, Des Plaines, Berwyn, Wheaton, Oak Park, Downers Grove,
Elmhurst, Lombard, Carol Stream, Romeoville, Plainfield, Park Ridge
and Addison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4154 8863 4195 8820 4207 8768 4206 8767
4203 8767 4198 8765 4196 8763 4196 8764
4191 8762 4190 8762 4190 8760 4189 8761
4187 8762 4183 8780 4138 8829 4103 8877
4119 8915
TIME...MOT...LOC 0950Z 294DEG 32KT 4207 8751 4192 8812 4151 8855 4121
8900
RATZERSpecial weather statement, Jun 23, 4:11 AM CST, 51 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
511 AM CDT FRI JUN 23 2017
ILZ013-014-019-021>023-032-231045-
Grundy IL-Cook IL-Livingston IL-DuPage IL-Will IL-Kankakee IL-
La Salle IL-
511 AM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LIVINGSTON...WILL...
GRUNDY...NORTHWESTERN KANKAKEE...SOUTHEASTERN DUPAGE AND CENTRAL COOK
COUNTIES UNTIL 545 AM CDT...
At 511 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Villa Park to Shorewood to near Flanagan.
Movement was southeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Chicago, Joliet, Cicero, Bolingbrook, Orland Park, Tinley Park, Oak
Lawn, Berwyn, Oak Park, Downers Grove, Elmhurst, Lombard, Romeoville,
Lockport, Westmont, New Lenox, Homer Glen, Maywood, Villa Park and
Alsip.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4082 8893 4093 8893 4146 8825 4194 8794
4190 8760 4183 8760 4137 8789 4076 8866
4075 8890
TIME...MOT...LOC 1011Z 297DEG 30KT 4187 8796 4151 8819 4094 8889
RATZER